Quantcast

Living With Fibromyalgia - Online Support Group

Medication causing pain rather than helping?

#1

Hey guys. Im wondering if any of you have been having the same thing? I have been on gabapentin 200 mg twice a day and I’m not sure if it’s helping the pain or making it worse. It might also be the weather but I just don’t know. Should I make an appointment with my doctor?
Thanks
-sleepy

#2

Hello when I was first diagnosed with fibromyalgia my doctor prescribed me gabapentin as well. Over time he increased my dosage which didn’t help my symptoms at all. If anything it added stress and in return increased my pain level. My advice is to reach out to your doctor and setup an appointment. Make a list of symptoms since on the meds and how often they occur. I actually keep a journal of this info to take with me to the doctors appointment. Good luck, and I hope you find the right medicine regimen to help you manage your pain.

1 Like
#3

I was put on Gabapenten a while ago and it doesn’t help me at all. Just makes me feel sleepy all the time. Good luck. I hope you have a good results with your doctor.

#4

The same for me. When first diagnosed with fibro I was placed on gabapentin. I never felt like it did anything for me. I would go back and the doc would increase the mg and nothing seemed to change. Finally it seemed like I was just so swollen from my fingers to my toes I asked for something different. Was changed to Lyrica and completely different story, but not currently taking Lyrica either.

#5

I never had a doc suggest anything to help with my fibro, but I’ve had back problems and sciatica severely for years and a friend with spinal bifida
told me about it so I’ve been on it for many years and it has helped so much with my neuropathy and sciatica. But I’ve known folks who were prescribed it for other reasons either have no effect, or they had horrible reactions to it…like near violent reactions. So I’m wondering if docs are confused about how to and when to prescribe it.

#6

doc tried me on gabapentin a month ago, within 24 hours my pain increased. I took it as prescribed for three days and couldn’t walk or barely get out of bed.
Felt like screaming. I have a friend who has taken it for years with no bad effects. Doc told me to stop and I am now fighting my way through the nausea and headaches of Tramadol. Good luck :sunny:

#7

Guess that just shows how individual we are when it comes to reactions to meds. I read that all these fibro meds - most don’t help too much. I think there is something like a 30% reduction in pain - if you’re lucky.
Diet, movement, rest, good sleep…seem to work for me if I can get those in. Amitrypyline has helped with nerve pain and sleep - didn’t realize how much until I went off it. Unfortunately it wasn’t enough to actually block the pain but I might go back on it just to reduce the pain a bit.